Alert archive / Arizona / River Flood Warnings in 2013
River Flood Warning 1, NWS Tucson, AZ
NWS Tucson, AZ issued this river flood warning at Sep 15, 2013, 2:02 AM MST for Greenlee County, Arizona. It took effect at Sep 15, 2013, 11:37 AM MST. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Sep 15, 2013, 2:02 AM MST (09:02 UTC)
- In effect from
- Sep 15, 2013, 11:37 AM MST
- Expired
- Sep 15, 2013, 8:57 PM MST
- In force
- 9 hr
- Issued by
- NWS Tucson, AZ
- Flood severity
- Minor
County Greenlee County, AZ
The radar
The Tucson radar (KEMX), 196 km from the middle of the area, began a volume at 09:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point San Francisco River at Clifton (SFCA3). The gauge peaked at 24.05 ft at Sep 15, 2013, 11:00 AM MST.
- Action stage
- 22 ft
- Minor stage
- 24 ft
- Moderate stage
- 26 ft
- Major stage
- 28 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 09444500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
347
WGUS45 KTWC 150902
FLWTWC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE TUCSON AZ
202 AM MST SUN SEP 15 2013
...THE NATIONAL WEATHER SERVICE IN TUCSON HAS ISSUED A FLOOD WARNING
FOR THE FOLLOWING RIVERS IN ARIZONA...
SAN FRANCISCO RIVER AT CLIFTON AFFECTING GREENLEE COUNTY
.HEAVY RAINFALL IN THE SAN FRANCISCO RIVER BASIN ALONG WITH THE BLUE
RIVER BASIN WILL RESULT IN RIVER FLOODING AT THE SAN FRANCISCO RIVER AT
CLIFTON THIS MORNING. MODERATE FLOODING HAS ALREADY OCCURRED UPSTREAM
FROM CLIFTON ON THE SAN FRANCISCO RIVER AT GLENWOOD NEW MEXICO AND THIS
FLOW WILL MOVE DOWNSTREAM THROUGH THE MORNING HOURS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SAFETY MESSAGE...NEVER DRIVE CARS...TRUCKS OR SPORT UTILITY VEHICLES
THROUGH FLOODED AREAS. THE WATER MAY BE TO DEEP TO ALLOW FOR SAFE
PASSAGE.
ADDITIONAL INFORMATION IS AVAILABLE AT:
HTTP://WATER.WEATHER.GOV/AHPS2/INDEX.PHP?WFO=TWC
&&
AZC011-152102-
/O.NEW.KTWC.FL.W.0001.130915T1443Z-130916T0404Z/
/SFCA3.1.ER.130915T1443Z.130915T1500Z.130915T1604Z.NO/
202 AM MST SUN SEP 15 2013
THE NATIONAL WEATHER SERVICE IN TUCSON HAS ISSUED A
* FLOOD WARNING FOR
THE SAN FRANCISCO RIVER AT CLIFTON.
* FROM THIS MORNING TO THIS EVENING...OR UNTIL THE WARNING IS
CANCELLED.
* AT 1:45 AM SUNDAY THE STAGE WAS 15.2 FEET.
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 23.0 FEET.
* FORECAST...RISE ABOVE FLOOD STAGE BY THIS MORNING AND CONTINUE TO
RISE TO NEAR 24.8 FEET BY THIS MORNING. THE RIVER WILL FALL BELOW
FLOOD STAGE BY LATE THIS MORNING.
* IMPACT...AT 25.2 FEET...BOTTOM OF HIGHWAY 191 BRIDGE REACHED. DEBRIS
LIKLEY TO ACCUMULATE AT BOTTON OF BRIDGES. BACK-UPS FURTHER
UPSTREAM POSSIBLE. FLOODING IN NORTH CLIFTON AND EASTSIDE LIKELY.
* FLOOD HISTORY...THIS CREST COMPARES TO A PREVIOUS CREST OF 25.3 FEET
ON JAN 18 1993.
&&
FLD OBSERVED FORECAST 7AM
LOCATION STG STG DAY TIME MON TUE WED
SAN FRANCISCO
CLIFTON 23.0 15.2 SUN 02 AM 17.2 13.4 10.9
$$7 follow-up statements
996
WGUS85 KTWC 151327
FLSTWC
FLOOD STATEMENT
NATIONAL WEATHER SERVICE TUCSON AZ
627 AM MST SUN SEP 15 2013
...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN ARIZONA..
SAN FRANCISCO RIVER AT CLIFTON AFFECTING GREENLEE COUNTY
..HEAVY RAINFALL LAST NIGHT IN THE SAN FRANCISCO RIVER BASIN ALONG
WITH THE BLUE RIVER BASIN WILL RESULT IN RIVER FLOODING AT THE SAN
FRANCISCO RIVER AT CLIFTON THIS MORNING. MODERATE FLOODING HAS ALREADY
OCCURRED UPSTREAM FROM CLIFTON ON THE SAN FRANCISCO RIVER AT GLENWOOD
NEW MEXICO AND THIS HIGH FLOW WILL MOVE INTO CLIFTON OVER THE NEXT FEW
HOURS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SAFETY MESSAGE...NEVER DRIVE CARS...TRUCKS OR SPORT UTILITY VEHICLES
THROUGH FLOODED AREAS. THE WATER MAY BE TO DEEP TO ALLOW FOR SAFE
PASSAGE.
ADDITIONAL INFORMATION IS AVAILABLE AT:
HTTP://WATER.WEATHER.GOV/AHPS2/INDEX.PHP?WFO=TWC
&&
AZC011-160127-
/O.CON.KTWC.FL.W.0001.130915T1443Z-130916T0404Z/
/SFCA3.1.ER.130915T1443Z.130915T1500Z.130915T1604Z.NO/
627 AM MST SUN SEP 15 2013
THE FLOOD WARNING CONTINUES FOR
THE SAN FRANCISCO RIVER AT CLIFTON.
* UNTIL THIS EVENING...OR UNTIL THE WARNING IS CANCELLED.
* AT 6:00 AM SUNDAY THE STAGE WAS 16.9 FEET.
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 23.0 FEET.
* FORECAST...RISE ABOVE FLOOD STAGE THIS MORNING AND CONTINUE TO
RISE TO NEAR 24.8 FEET THIS MORNING. THE RIVER WILL FALL BELOW
FLOOD STAGE BY LATE THIS MORNING.
* IMPACT...AT 25.2 FEET...BOTTOM OF HIGHWAY 191 BRIDGE REACHED. DEBRIS
LIKLEY TO ACCUMULATE AT BOTTON OF BRIDGES. BACK-UPS FURTHER
UPSTREAM POSSIBLE. FLOODING IN NORTH CLIFTON AND EASTSIDE LIKELY.
* FLOOD HISTORY...THIS CREST COMPARES TO A PREVIOUS CREST OF 23.5 FEET
ON FEB 12 2005.
&&
FLD OBSERVED FORECAST 7AM
LOCATION STG STG DAY TIME MON TUE WED
SAN FRANCISCO
CLIFTON 23.0 16.9 SUN 06 AM 17.2 13.4 10.9
$$264
WGUS85 KTWC 151559
FLSTWC
FLOOD STATEMENT
NATIONAL WEATHER SERVICE TUCSON AZ
859 AM MST SUN SEP 15 2013
...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN ARIZONA...
SAN FRANCISCO RIVER AT CLIFTON AFFECTING GREENLEE COUNTY
.HEAVY RAINFALL SATURDAY NIGHT IN THE SAN FRANCISCO RIVER BASIN ALONG
WITH THE BLUE RIVER BASIN WILL RESULT IN RIVER FLOODING AT THE SAN
FRANCISCO RIVER AT CLIFTON THIS MORNING. A CREST OF 17.6 FEET OCCURRED
ON THE SAN FRANCISCO RIVER AT CLIFTON THIS MORNING AT 630 AM MST.
THIS FIRST CREST LIKELY REPRESENTED THE FLOW FROM THE BLUE RIVER.
HOWEVER...MODERATE FLOODING HAS ALREADY OCCURRED UPSTREAM FROM CLIFTON
ON THE SAN FRANCISCO RIVER AT GLENWOOD NEW MEXICO AND THIS HIGH FLOW
WILL MOVE INTO CLIFTON LATE THIS MORNING INTO EARLY AFTERNOON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
NEVER DRIVE CARS...TRUCKS OR SPORT UTILITY VEHICLES THROUGH FLOODED
AREAS. THE WATER MAY BE TO DEEP TO ALLOW FOR SAFE PASSAGE.
ADDITIONAL INFORMATION IS AVAILABLE AT:
HTTP://WATER.WEATHER.GOV/AHPS2/INDEX.PHP?WFO=TWC
&&
AZC011-160359-
/O.CON.KTWC.FL.W.0001.000000T0000Z-130916T0404Z/
/SFCA3.1.ER.130915T1554Z.130915T1700Z.130915T1841Z.NO/
859 AM MST SUN SEP 15 2013
THE FLOOD WARNING CONTINUES FOR
THE SAN FRANCISCO RIVER AT CLIFTON.
* UNTIL THIS EVENING...OR UNTIL THE WARNING IS CANCELLED.
* AT 8:30 AM SUNDAY THE STAGE WAS 16.4 FEET.
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 23.0 FEET.
* FORECAST...RISE ABOVE FLOOD STAGE BY THIS MORNING AND CONTINUE TO
RISE TO NEAR 24.9 FEET BY LATE THIS MORNING. THE RIVER WILL FALL
BELOW FLOOD STAGE BY EARLY THIS AFTERNOON.
* IMPACT...AT 25.2 FEET...BOTTOM OF HIGHWAY 191 BRIDGE REACHED. DEBRIS
LIKELY TO ACCUMULATE AT BOTTON OF BRIDGES. BACK-UPS FURTHER
UPSTREAM POSSIBLE. FLOODING IN NORTH CLIFTON AND EASTSIDE LIKELY.
* FLOOD HISTORY...THIS CREST COMPARES TO A PREVIOUS CREST OF 23.5 FEET
ON FEB 12 2005.
&&
FLD OBSERVED FORECAST 11AM
LOCATION STG STG DAY TIME SUN MON TUE
SAN FRANCISCO
CLIFTON 23.0 16.7 SUN 08 AM 24.9 16.9 13.4
$$432
WGUS85 KTWC 151755
FLSTWC
FLOOD STATEMENT
NATIONAL WEATHER SERVICE TUCSON AZ
1055 AM MST SUN SEP 15 2013
...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN ARIZONA...
SAN FRANCISCO RIVER AT CLIFTON AFFECTING GREENLEE COUNTY
.THE STREAM GAUGE AT CLIFTON SHOWED THE SAN FRANCISCO RIVER
ROSE TO 31 FEET AT 1030 AM MST. THE RIVER WAS FLOWING ACROSS
HIGHWAY 191 AT THE BRIDGE. AT THIS LEVEL...WATER IS WELL OVER
HALF WAY UP TO THE TOP OF THE LEVEE. MAJOR FLOODING IN CLIFTON
IS LIKELY WITH A RIVER LEVEL THIS HIGH.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THOSE IN THE PATH OF THIS FLOOD SHOULD MOVE TO HIGHER GROUND
IMMEDIATELY. NEVER DRIVE CARS...TRUCKS OR SPORT UTILITY VEHICLES
THROUGH FLOODED AREAS. THE WATER MAY BE TO DEEP TO ALLOW FOR SAFE
PASSAGE.
ADDITIONAL INFORMATION IS AVAILABLE AT:
HTTP://WATER.WEATHER.GOV/AHPS2/INDEX.PHP?WFO=TWC
&&
AZC011-160404-
/O.CON.KTWC.FL.W.0001.000000T0000Z-130916T0404Z/
/SFCA3.1.ER.130915T1749Z.130915T1800Z.130915T1841Z.NO/
1055 AM MST SUN SEP 15 2013
THE FLOOD WARNING CONTINUES FOR
THE SAN FRANCISCO RIVER AT CLIFTON.
* UNTIL THIS EVENING...OR UNTIL THE WARNING IS CANCELLED.
* AT 10:30 AM SUNDAY THE STAGE WAS 31.0 FEET.
* MAJOR FLOODING IS FORECAST.
* FLOOD STAGE IS 23.0 FEET.
* FLOOD HISTORY...THIS CREST COMPARES TO A PREVIOUS CREST OF 30.5 FEET
ON DEC 3 1906.
* IMPACT...RAILROAD AND HIGHWAY 191 BRIDGES ARE OVERTOPPED AT 28.4 FEET.
&&
FLD OBSERVED FORECAST 7AM
LOCATION STG STG DAY TIME MON TUE WED
SAN FRANCISCO
CLIFTON 23.0 31.0 SUN 10 AM 18.2 14.3 12.8
$$756
WGUS85 KTWC 151837
FLSTWC
FLOOD STATEMENT
NATIONAL WEATHER SERVICE TUCSON AZ
1137 AM MST SUN SEP 15 2013
...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN ARIZONA..
SAN FRANCISCO RIVER AT CLIFTON AFFECTING GREENLEE COUNTY
.THE STREAM GAUGE AT CLIFTON SHOWED THE SAN FRANCISCO RIVER
ROSE TO 31 FEET AT 1030 AM MST. HOWEVER IT APPEARS THAT THIS
READING WAS NOT REPRESENTATIVE AND THE RIVER WAS NOT FLOWING
ACROSS HIGHWAY 191 AT THE BRIDGE. THE FLOOD GATES HAVE BEEN
CLOSED...EFFECTIVELY SEPARATING NORTH AND SOUTH PORTIONS OF
CLIFTON. VISUAL REPORTS FROM CLIFTON INDICATE THE RIVER HAD
CRESTED AND SHOULD GRADUALLY FALL THIS AFTERNOON. THE
ESTIMATED CREST AROUND 11 AM MST WAS BETWEEN 23 AND 24 FEET.
SOME MINOR FLOODING HAS OCCURRED IN CLIFTON TO LOW LYING
AREAS NEAR THE RIVER.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
NEVER DRIVE CARS...TRUCKS OR SPORT UTILITY VEHICLES THROUGH
FLOODED AREAS. THE WATER MAY BE TO DEEP TO ALLOW FOR SAFE
PASSAGE.
ADDITIONAL INFORMATION IS AVAILABLE AT:
HTTP://WATER.WEATHER.GOV/AHPS2/INDEX.PHP?WFO=TWC
&&
AZC011-160404-
/O.CON.KTWC.FL.W.0001.130915T1837Z-130916T0404Z/
/SFCA3.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
1137 AM MST SUN SEP 15 2013
THE FLOOD WARNING CONTINUES FOR
THE SAN FRANCISCO RIVER AT CLIFTON.
* UNTIL THIS EVENING...OR UNTIL THE WARNING IS CANCELLED.
* AT 11:00 AM SUNDAY THE STAGE WAS ESTIMATED AT 23.5 FEET.
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 23.0 FEET.
* IMPACT...AT 25.2 FEET...BOTTOM OF HIGHWAY 191 BRIDGE REACHED. DEBRIS
LIKELY TO ACCUMULATE AT BOTTON OF BRIDGES. BACK-UPS FURTHER
UPSTREAM POSSIBLE. FLOODING IN NORTH CLIFTON AND EASTSIDE LIKELY.
* FLOOD HISTORY...THIS CREST COMPARES TO A PREVIOUS CREST OF 23.5 FEET
ON FEB 12 2005.
&&
FLD OBSERVED FORECAST 7AM
LOCATION STG STG DAY TIME MON TUE WED
SAN FRANCISCO
CLIFTON 23.0 23.5 SUN 11 AM 18.2 14.3 12.8
$$916
WGUS85 KTWC 152037
FLSTWC
FLOOD STATEMENT
NATIONAL WEATHER SERVICE TUCSON AZ
137 PM MST SUN SEP 15 2013
...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN ARIZONA..
SAN FRANCISCO RIVER AT CLIFTON AFFECTING GREENLEE COUNTY
.THE SAN FRANCISCO RIVER AT CLIFTON CRESTED AT 24.1 FEET AT 1045 AM
MST...BUT HAS FALLEN TO 21.2 FEET AS OF 115 PM MST. THE RIVER IS
EXPECTED TO CONTINUE TO GRADUALLY FALL THIS AFTERNOON. THE GATES
ACROSS HIGHWAY 191 REMAIN CLOSED AT THIS TIME DUE TO WATER AND DEBRIS
ON SECTIONS OF THE ROADWAY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
NEVER DRIVE CARS...TRUCKS OR SPORT UTILITY VEHICLES THROUGH FLOODED
AREAS. THE WATER MAY BE TO DEEP TO ALLOW FOR SAFE PASSAGE.
ADDITIONAL INFORMATION IS AVAILABLE AT:
HTTP://WATER.WEATHER.GOV/AHPS2/INDEX.PHP?WFO=TWC
&&
AZC011-160404-
/O.CON.KTWC.FL.W.0001.000000T0000Z-130916T0404Z/
/SFCA3.1.ER.130915T1802Z.130915T1815Z.130915T1838Z.NO/
137 PM MST SUN SEP 15 2013
THE FLOOD WARNING CONTINUES FOR
THE SAN FRANCISCO RIVER AT CLIFTON.
* UNTIL THIS EVENING...OR UNTIL THE WARNING IS CANCELLED.
* AT 1:15 PM SUNDAY THE STAGE WAS 21.2 FEET.
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 23.0 FEET.
* IMPACT...AT 21.0 FEET...BANKFULL
&&
FLD OBSERVED FORECAST 7PM.
LOCATION STG STG DAY TIME SUN MON TUE
SAN FRANCISCO
CLIFTON 23.0 21.2 SUN 01 PM 19.4 12.9 10.1
$$396
WGUS85 KTWC 152144
FLSTWC
FLOOD STATEMENT
NATIONAL WEATHER SERVICE TUCSON AZ
244 PM MST SUN SEP 15 2013
...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN ARIZONA..
SAN FRANCISCO RIVER AT CLIFTON AFFECTING GREENLEE COUNTY
.THE SAN FRANCISCO RIVER AT CLIFTON CRESTED AT 24.1 FEET AT 1045 AM
MST...BUT HAS FALLEN TO 19.1 FEET AS OF 200 PM MST. WHILE MINOR
FLUCTUATIONS IN THE RIVER LEVEL ARE POSSIBLE THIS AFTERNOON...THE
RIVER IS EXPECTED TO GENERALLY FALL AND WILL REMAIN BELOW FLOOD
STAGE AT CLIFTON. OFFICIALS REPORT THAT HIGHWAY 191 HAS BEEN
REOPENED THROUGH CLIFTON.
THUNDERSTORMS REMAIN IN THE FORECAST UPSTREAM NEAR THE HEADWATERS OF
THE SAN FRANCISCO RIVER IN NEW MEXICO THROUGH MONDAY. THEREFORE
PERSONS WITH INTERESTS ALONG THE SAN FRANCISCO RIVER IN GREENLEE
COUNTY SHOULD CONTINUE TO MONITOR THE LATEST RIVER CONDITIONS AND
FORECASTS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
NEVER DRIVE CARS...TRUCKS OR SPORT UTILITY VEHICLES THROUGH
FLOODED AREAS. THE WATER MAY BE TO DEEP TO ALLOW FOR SAFE PASSAGE.
ADDITIONAL INFORMATION IS AVAILABLE AT:
HTTP://WATER.WEATHER.GOV/AHPS2/INDEX.PHP?WFO=TWC
&&
AZC011-160404-
/O.CON.KTWC.FL.W.0001.000000T0000Z-130916T0404Z/
/SFCA3.1.ER.130915T1802Z.130915T1815Z.130915T1838Z.NO/
244 PM MST SUN SEP 15 2013
THE FLOOD WARNING CONTINUES FOR
THE SAN FRANCISCO RIVER AT CLIFTON.
* UNTIL THIS EVENING...OR UNTIL THE WARNING IS CANCELLED.
* AT 2:00 PM SUNDAY THE STAGE WAS 19.1 FEET.
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 23.0 FEET.
&&
FLD OBSERVED FORECAST 7AM
LOCATION STG STG DAY TIME MON TUE WED
SAN FRANCISCO
CLIFTON 23.0 19.1 SUN 02 PM 14.1 10.8 9.7
$$467
WGUS85 KTWC 160357
FLSTWC
FLOOD STATEMENT
NATIONAL WEATHER SERVICE TUCSON AZ
857 PM MST SUN SEP 15 2013
...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN
ARIZONA...
SAN FRANCISCO RIVER AT CLIFTON AFFECTING GREENLEE COUNTY
.FLOOD WATERS CONTINUE TO RECEED ALONG THE SAN FRANCISCO RIVER
AT CLIFTON. AT 830 PM MST...THE CLIFTON RIVER GAGE ALONG THE
SAN FRANCISCO RIVER HAD FALLEN BELOW 16 FEET WITH A CONTINUED
DOWNWARD TREND. UPSTREAM GAGES IN NEW MEXICO HAVE ALSO SHOWN
A DECREASING TREND OVER THE LAST SEVERAL HOURS. THUS...WE ARE
NO LONGER EXPECTING SIGNIFICANT RISES ALONG THE SAN FRANCISCO
RIVER AT CLIFTON TONIGHT.
DUE TO THIS DECREASING TREND. WE ARE CANCELLING THE FLOOD WARNING.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SAFETY MESSAGE...NEVER DRIVE CARS...TRUCKS OR SPORT UTILITY VEHICLES
THROUGH FLOODED AREAS. THE WATER MAY BE TO DEEP TO ALLOW FOR SAFE
PASSAGE.
ADDITIONAL INFORMATION IS AVAILABLE AT:
HTTP://WATER.WEATHER.GOV/AHPS2/INDEX.PHP?WFO=TWC
&&
AZC011-160427-
/O.CAN.KTWC.FL.W.0001.000000T0000Z-130916T0404Z/
/SFCA3.1.ER.130915T1802Z.130915T1815Z.130915T1838Z.NO/
857 PM MST SUN SEP 15 2013
THE FLOOD WARNING IS CANCELLED FOR
THE SAN FRANCISCO RIVER AT CLIFTON.
* AT 8:30 PM SUNDAY THE STAGE WAS 15.5 FEET.
* FELL BELOW FLOOD STAGE AT 11:38 AM SUNDAY.
* FLOOD STAGE IS 23.0 FEET.
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO 10.8 FEET BY TUESDAY
MORNING.
&&
FLD OBSERVED FORECAST 7AM
LOCATION STG STG DAY TIME MON TUE WED
SAN FRANCISCO
CLIFTON 23.0 16.5 SUN 08 PM 11.7 9.7 9.4
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tucson, AZ wrote its last area forecast discussion before this river flood warning went out at Sep 14, 9:09 PM MST, 4 hours 53 minutes earlier.
Area forecast discussion, Sep 14, 9:09 PM MST, 4 hours 53 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TUCSON AZ 909 PM MST SAT SEP 14 2013 .SYNOPSIS...ENOUGH MOISTURE WILL REMAIN THROUGH THIS WEEKEND FOR A FEW THUNDERSTORMS...MAINLY EAST OF TUCSON AND NEAR THE MOUNTAINS. A DRY WESTERLY FLOW WILL PUSH MOST OF THE MOISTURE OUT OF THE AREA EARLY NEXT WEEK WITH TEMPERATURES HEATING UP TO SEVERAL DEGREES ABOVE AVERAGE. && .DISCUSSION...WATER VAPOR IMAGERY SHOWS THE UPPER LOW THAT HAS BEEN TO OUR NORTH THE PAST FEW DAYS IS CURRENTLY OVER NORTH CENTRAL UTAH. MEANWHILE...HIGH PRESSURE IS OVER THE EASTERN PACIFIC WATERS WELL TO THE WEST OF THE BAJA PENINSULA...WITH THE RIDGE AXIS EXTENDING EAST ACROSS CENTRAL BAJA. CLOSER TO HOME...IMPULSES ROTATING THROUGH THE BASE OF THE TROUGH ACROSS NORTHERN AND EAST CENTRAL ARIZONA HAVE RESULTED IN ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS OVER THE NE QUADRANT OF ARIZONA WITH RADAR MOSAIC DETECTING ISOLATED SHOWERS AND THUNDERSTORMS OVER PORTIONS OF GRAHAM AND GREENLEE COUNTIES AND MOVING NORTHEAST. IN ADDITION...A FEW LIGHT SHOWERS HAVE DEVELOPED OVER SOUTHWEST PORTIONS OF COCHISE COUNTY...BUT I DON'T EXPECT THESE TO SURVIVE MUCH LONGER. THE ACTIVITY OVER THE WHITE MOUNTAINS IS MUCH STRONGER AND EXPECTED TO LINGER THROUGH AT LEAST THE EVENING HOURS AND PERHAPS EVEN THROUGH THE OVERNIGHT HOURS. WILL MAKE SOME ADJUSTMENTS TO THE POP FORECAST FOR THE REMAINDER OF TONIGHT BASED HEAVILY ON SATELLITE AND RADAR TRENDS. AS OF 03Z (8 PM MST)...TEMPERATURES RANGED FROM THE MID 70S TO THE LOWER 90S...WITH THE TUCSON INTL AIRPORT REPORTING A TEMP OF 92 DEGS...AFTER REACHING AN AFTERNOON HIGH TEMPERATURE OF 99 DEGS. THESE READINGS SEEM TO BE ON TRACK WITH REGARD TO THE EXPECTED/INHERITED OVERNIGHT LOW TEMPERATURES...BUT WILL CONTINUE TO MONITOR AND WILL MAKE ADJUSTMENTS AS NEEDED. FOR MORE INFORMATION REGARDING THE FORECAST BEYOND TONIGHT...AND FOR DETAILED INFORMATION WITH RESPECT TO THE RISING WATER LEVELS ON THE SAN FRANCISCO AND GILA RIVERS...PLEASE REFER TO THE PREVIOUS DISCUSSION AND HYDROLOGY SECTION BELOW. && .AVIATION...LOW LEVEL MOISTURE EXPECTED TO REMAIN OVER SOUTHEAST ARIZONA THROUGH SUNDAY WITH MUCH DRIER AIR ABOVE 15K FT. THIS SITUATION WILL CAUSE ISOLD-SCT TSRA OVER THE MOUNTAINS AND NEAR THE ARIZONA-NEW MEXICO BORDER. OTHERWISE SCT-BKN CLOUDS AT 5-10K FT AGL THIS EVENING. TSRA COVERAGE DECREASING AFTER 15/06Z. SURFACE WIND GENERALLY EAST/SOUTHEAST 5-15 KTS WITH AN OCCASIONAL GUST NEAR 25KTS DURING THE AFTERNOON. AVIATION DISCUSSION NOT UPDATED FOR TAF AMENDMENTS. && .FIRE WEATHER...LOW LEVEL MOISTURE REMAINS OVER SOUTHEASTERN ARIZONA FOR ISOLATED TO SCATTERED AFTERNOON AND EVENING THUNDERSTORMS ESPECIALLY OVER THE MOUNTAINS AND NEAR THE ARIZONA-NEW MEXICO BORDER THROUGH SUNDAY. DECREASING SHOWER ACTIVITY THE FIRST OF NEXT WEEK AS THE ATMOSPHERE STARTS TO SLOWLY DRY OUT. MUCH DRIER AIR ALOFT WILL CAUSE A DROP IN RELATIVELY HUMIDITIES AT THE HIGHER ELEVATIONS BEFORE THE MID AND LOWER LEVEL LOCATIONS EXPERIENCE ANY DRYING. A WARMING TREND WILL OCCUR INTO EARLY NEXT WEEK WITH DAYTIME TEMPERATURES REMAINING A FEW DEGREES ABOVE AVERAGE TUESDAY THROUGH THURSDAY. WIND GENERALLY LESS THAN 15 MPH WITH AN OCCASIONAL AFTERNOON GUST NEAR 25 MPH. && .HYDROLOGY...THE EARLIER SIGNIFICANT RISES IN THE BLUE RIVER AT BLUE AND THE SAN FRANCISCO RIVER AT GLENWOOD NEW MEXICO GENERATED CONDITIONS THAT PUSHED THE SAN FRANCISCO RIVER AT CLIFTON TO WITHIN TWO FEET OF BANKFULL EARLIER THIS EVENING. THE SAN FRANCISCO RIVER AT CLIFTON CRESTED AT 18.9 FEET AT 7:15 PM MST WITH A FLOW OF 9600 CFS. AS OF 9:00 PM MST...THE RIVER HAS FALLEN TO A STAGE OF 17.2 FT AND A CFS OF 6900. THE WATERS CURRENTLY MAKING THEIR WAY THROUGH CLIFTON WILL EVENTUALLY FLOW INTO THE GILA RIVER CAUSING RISES ON THE GILA AT SOLOMON...BUT THE LEVELS ARE ONLY EXPECTED TO REACH NEAR OR SLIGHTLY ABOVE BANKFULL AFTER MIDNIGHT TONIGHT. THE UPPER GILA RIVER BASIN AROUND GLENWOOD N.M...RED ROCK N.M...CLIFTON...MORENCI AND DOWNSTREAM TO SAFFORD HAS SATURATED SOILS. THESE CONDITIONS CAN CAUSE RAPID RUNOFF DURING HIGH RAINFALL RATES OR EXTENDED RAIN EPISODES...AND ARE EXPECTED TO PERSIST THROUGH THE WEEKEND. ADDITIONALLY THE THREAT OF SHOWERS AND THUNDERSTORMS REMAINS THROUGH THE WEEKEND. ANY HIGH PRECIPITATION AMOUNTS COULD CAUSE RISES IN THE BLUE...SAN FRANCISCO...EAGLE CREEK AND UPPER GILA RIVERS. && .PREVIOUS DISCUSSION...GOES SOUNDER ESTIMATES STILL SHOWING PRECIPITABLE WATER IN THE 1 TO 1.1 INCH RANGE AS MID LEVEL DRYING CONTINUES FROM THE WEST. DECENT CU FIELDS AS WE RECYCLE BOUNDARY LAYER MOISTURE AND EVEN MANAGE TO STILL IMPORT A LITTLE IN THE LOWER LEVELS...BUT AS THE WESTERLIES DEEPEN OVER THE NEXT COUPLE OF DAYS THIS WILL LIKELY BE LOST AS WELL. UNTIL THEN...STILL ENOUGH MOISTURE FOR A CHANCE OF THUNDERSTORMS IN ESPECIALLY EASTERN AREAS CLOSER TO NEW MEXICO AND MOUNTAIN LOCATIONS. FLOW AND AVAILABLE MOISTURE BECOMING LESS AND LESS FAVORABLE FOR MOST VALLEY LOCATIONS... ESPECIALLY FROM TUCSON WESTWARD. AS THIS HAPPENS TEMPERATURES WILL CLIMB TO SEVERAL DEGREES ABOVE AVERAGE OVER THE NEXT FEW DAYS. WESTERLY FLOW INCREASES WITH A STRONGER TROUGH DIGGING INTO THE REGION NORTH OF US AROUND TUESDAY. BY TUESDAY AFTERNOON WE WILL PROBABLY HAVE LOST AVAILABLE MOISTURE EVEN IN FAR EASTERN AREAS FOR RELATIVELY DRY CONDITIONS AREA WIDE. SOME MOISTURE PUSH FROM THE TROPICS INTO SONORA AND CHIHUAHUA IS EXPECTED LATER IN THE NEW WEEK...BUT WILL HAVE DIFFICULTY MAKING MUCH PROGRESS FURTHER NORTH WITH THE UNFAVORABLE FLOW IN THE WESTERLIES. A WEAK SHORTWAVE RIDGE COULD ALLOW ENOUGH OF A BREAK IN THE FLOW FOR AREAS NEAR THE INTERNATIONAL BORDER TO SEE ISOLATED CONVECTION AGAIN THE SECOND HALF OF THE WEEK. && .TWC WATCHES/WARNINGS/ADVISORIES...NONE. && VISIT US ON FACEBOOK...TWITTER...YOUTUBE...AND AT WEATHER.GOV/TUCSON CURRENT DISCUSSION/HYDROLOGY...MOLLERE PREVIOUS DISCUSSION...MEYER/SAMPSON
In the hours before
Special weather statement, Sep 14, 8:13 PM MST, 5 hours 49 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TUCSON AZ 813 PM MST SAT SEP 14 2013 AZZ509-150345- UPPER GILA RIVER AND ARAVAIPA VALLEYS INCLUDING CLIFTON/SAFFORD AZ- 813 PM MST SAT SEP 14 2013 ...SIGNIFICANT WEATHER ADVISORY FOR EASTERN GRAHAM COUNTY UNTIL 845 PM MST... AT 806 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 9 MILES SOUTHEAST OF SAFFORD...MOVING SOUTHEAST AT 5 MPH. HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM. AREAS AFFECTED BY THIS STORM INCLUDE...MAINLY RURAL AREAS OF EASTERN GRAHAM COUNTY. LAT...LON 3280 10967 3279 10945 3260 10953 3268 10970 TIME...MOT...LOC 0313Z 300DEG 6KT 3272 10960
Special weather statement, Sep 14, 9:20 PM MST, 4 hours 42 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TUCSON AZ 920 PM MST SAT SEP 14 2013 AZZ509-510-150500- UPPER GILA RIVER AND ARAVAIPA VALLEYS INCLUDING CLIFTON/SAFFORD AZ-WHITE MOUNTAINS OF GRAHAM AND GREENLEE COUNTIES INCLUDING HANNAGAN MEADOW AZ- 920 PM MST SAT SEP 14 2013 ...SIGNIFICANT WEATHER ADVISORY FOR WESTERN GREENLEE AND EASTERN GRAHAM COUNTIES UNTIL 1000 PM MST... AT 916 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 11 MILES NORTHWEST OF MORENCI...OR 26 MILES NORTHEAST OF SAFFORD...MOVING NORTHEAST AT 15 MPH. HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN. AREAS AFFECTED BY THIS STORM INCLUDE...GRANVILLE AS WELL AS HIGHWAY 191 NORTH OF MORENCI. LAT...LON 3335 10948 3325 10924 3303 10944 3313 10962 TIME...MOT...LOC 0418Z 213DEG 13KT 3316 10947
The office that day
Everything else NWS Tucson, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 14, 6:55 PM MST | Areal Flood Advisory | TWC | Graham, Greenlee | 24 hr |
| Sep 14, 8:13 PM MST | Special Weather Statement | TWC | Graham | 32 min |
| Sep 14, 9:03 PM MST | Areal Flood Advisory | TWC | Graham | 117 min |
| Sep 14, 9:20 PM MST | Special Weather Statement | TWC | Greenlee | 40 min |
| Sep 15, 12:27 AM MST | Areal Flood Warning | TWC | Greenlee | 6 hr |
| Sep 15, 9:59 AM MST | Areal Flood Advisory | TWC | Graham, Greenlee | 12 hr |
Nearby
River Flood Warnings in Arizona, 2013Every river flood warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.